MAUDE Adverse Event Report: MEDTRONIC XOMED, INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED, INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached was not returned however it would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed.There was wear around the circumference of the inner shaft 0.55¿ from the distal face of the inner hub.There was uneven wear at the cutting tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported via a manufacturer representative that a small piece of blade broke off inside the sheath into the patient during a submucous resection procedure.A new blade was opened and the case was completed.There was delay in the procedure.The missing piece was not located after several xrays.The patient is fine and had no issues after the procedure.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED, INC.
6743 southpoint drive north
jacksonville FL 32216
MDR Report Key8055325
Report Number1045254-2018-00580
Device Sequence Number1923459
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG2PAX8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight55